IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Consumer choice and revealed bounded rationality

  • Paola Manzini

    ()

  • Marco Mariotti

    ()

We study two boundedly rational procedures in consumer behavior. We show that these procedures can be detected by conditions on observable demand data of the same type as standard revealed preference axioms. This provides the basis for a non-parametric analysis of boundedly rational consumer behavior mirroring the classical one for utility maximization.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1007/s00199-008-0389-x
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Springer in its journal Economic Theory.

Volume (Year): 41 (2009)
Issue (Month): 3 (December)
Pages: 379-392

as
in new window

Handle: RePEc:spr:joecth:v:41:y:2009:i:3:p:379-392
Contact details of provider: Web page: http://link.springer.de/link/service/journals/00199/index.htm

Order Information: Web: http://link.springer.de/orders.htm

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Faruk Gul & Wolfgang Pesendorfer, 2004. "Self-Control and the Theory of Consumption," Econometrica, Econometric Society, vol. 72(1), pages 119-158, 01.
  2. Gil Kalai & Ariel Rubinstein & Ran Spiegler, 2001. "Rationalizing Choice Functions by Multiple Rationales," Discussion Paper Series dp278, The Federmann Center for the Study of Rationality, the Hebrew University, Jerusalem.
  3. Paola Manzini & Marco Mariotti, 2007. "Sequentially Rationalizable Choice," American Economic Review, American Economic Association, vol. 97(5), pages 1824-1839, December.
  4. Chiappori, Pierre-Andre, 1988. "Rational Household Labor Supply," Econometrica, Econometric Society, vol. 56(1), pages 63-90, January.
  5. Faruk Gul & Wolfgang Pesendorfer, 2001. "Temptation and Self-Control," Econometrica, Econometric Society, vol. 69(6), pages 1403-1435, November.
  6. Clark, Stephen A, 1988. "An Extension Theorem for Rational Choice Functions," Review of Economic Studies, Wiley Blackwell, vol. 55(3), pages 485-92, July.
  7. Ariel Rubinstein & Yuval Salant, 2007. "(A,f) Choice with Frames," Levine's Bibliography 843644000000000029, UCLA Department of Economics.
  8. Varian, Hal R, 1982. "The Nonparametric Approach to Demand Analysis," Econometrica, Econometric Society, vol. 50(4), pages 945-73, July.
  9. repec:bla:restud:v:74:y:2007:i:1:p:147-172 is not listed on IDEAS
  10. Rajeev Kohli & Kamel Jedidi, 2007. "Representation and Inference of Lexicographic Preference Models and Their Variants," Marketing Science, INFORMS, vol. 26(3), pages 380-399, 05-06.
  11. Paola Manzini & Marco Mariotti, 2004. "Rationalizing Boundedly Rational Choice," Microeconomics 0407005, EconWPA, revised 21 Jul 2005.
  12. Faruk Gul & Wolfgang Pesendorfer, 2007. "Harmful Addiction," Review of Economic Studies, Oxford University Press, vol. 74(1), pages 147-172.
  13. Campbell, Donald E., 1986. "Revealed preference and demand correspondences," Journal of Economic Theory, Elsevier, vol. 38(2), pages 364-370, April.
  14. Kim, Taesung & Richter, Marcel K., 1986. "Nontransitive-nontotal consumer theory," Journal of Economic Theory, Elsevier, vol. 38(2), pages 324-363, April.
  15. Marco Mariotti, 2008. "What kind of preference maximization does the weak axiom of revealed preference characterize?," Economic Theory, Springer, vol. 35(2), pages 403-406, May.
  16. Michael Yee & Ely Dahan & John R. Hauser & James Orlin, 2007. "Greedoid-Based Noncompensatory Inference," Marketing Science, INFORMS, vol. 26(4), pages 532-549, 07-08.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:41:y:2009:i:3:p:379-392. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn)

or (Christopher F Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.